Jump to content

kevon

Member Since 01 Feb 2013
Offline Last Active May 14 2013 05:12 AM

Topics I've Started

Got A Chest Infection 3.25 Months In - Is Accutane Contributing To Me Feeling So Ill, S...

23 April 2013 - 10:11 AM

With three weeks to go, the end seemed in sight. So from the title I'm not saying my chest infection was caused by accutane. However I'm unsure if it's contributing to me being so unwell.

I got a cold about 2 weeks ago, and from that got a bacterial chest infection and infection in my trachea (tracheitis) from coughing so much. I'm on antibiotics which has stopped the symptoms such as coughing up blood (still coughing a lot though) but what has never happened to me before is the other ill effects I'm getting from this infection which I can't shake.

I feel nauseous and exhausted, ALL the time. I can't stay awake for more than a couple of hours at a time, and I have no appetite. I haven't wanted to eat anything in days. Even though I have been on antibiotics for 4 days now I'm not showing any signs of feeling better.

I raised with my regular doctor that I'm on accutane and he did seem concerned about all the side effects, and sent me off to get some bloodwork done. I'm wondering if it's possible the meds are making me feel this way in conjunction with the infection and are contributing to my inability to bounce back.

For now I'm not sure if I should come off them until I recover. With only 3 weeks to go its frustrating since its been relatively smooth sailing but hopefully I'll still get the benefits of the medication having been on it for 3 months and 1 week. :-( has anyone had experience of being ill like this and changes to their recovery times?

I'm a healthy, 27 year old male who'd normally bounce back quick from something like this

4 Weeks In - Completely Clear - Should I Up My Dose?

18 February 2013 - 09:47 AM

So, I've been on accutane for 4 weeks, and I am totally pleased with the effect it's had. My skin has gone from moderate to completely clear, which is practically unheard of for me.

 

My side effects have been negligible as well. Skin isn't so much dry as it just isn't oily anymore. My lips are a bit dry but again, easily fixed.

 

The issue is, I'm on a 40mg dose, and the plan was to do that for 4 weeks, then up to 70mg for the next 3 months.

 

The question that I have is, if it's worked for me on the lower dose, and my side effects are minimal, should I not just keep on the lower dose, rather than up my dose, experience more side effects (potentially) and all of the same effect. 

 

Is it not quite common to just be put on a 40mg dose?

 

I guess I should consult my derm on this, but figured I'd ask here first!